Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 201, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2004, 5:18 PM CDT for Hardeman County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 5:18 PM CDT (22:18 UTC)
- Expired
- Apr 29, 2004, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WUUS54 KOUN 292218 SVROKC TXC197-292300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 518 PM CDT THU APR 29 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDEMAN COUNTY IN NORTHERN TEXAS * UNTIL 600 PM CDT * AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF GOODLETT...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE CHILLICOTHE...GOODLETT AND QUANAH HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 65 MPH ARE LIKELY. LAT...LON 3447 10000 3420 9999 3424 9948 3441 9953 $$ ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:45 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 29, 3:45 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT THU APR 29 2004 .DISCUSSION... STRONG MID-SPRING COLD FRONT MAKING PROGRESS ACROSS HIGH PLAINS OF TEXAS PANHANDLE THIS AFTERNOON AND IS BEGINNING TO ENTER FAR NORTHWEST PART OF FA. APPEARS RUC HAS FAIRLY DECENT HANDLE ON FRONTAL POSITION AND PLACES IT FROM NEAR FAIRVIEW TO SOUTH OF ELK CITY TO AROUND HOLLIS BY 10 PM. STORMS DEVELOPING AHEAD OF FRONT IN TX PANHANDLE SO APPEARS MOST LIKELY AREA FOR INITIAL SEVERE DEVELOPMENT WILL BE ACROSS SOUTHWEST PARTS OF FA. FORECAST SHEAR PROFILES A LITTLE MORE FAVORABLE ACROSS THIS AREA ALSO. EXACT EVOLUTION OF STORMS THIS EVENING UNCLEAR BUT AS LLJ INTENSIFIES OVERNIGHT BEST CHANCE FOR CONVECTION SHOULD BE ACROSS NORTH CENTRAL/ CENTRAL PARTS IN VICINITY OF JET AXIS. OVERALL SETUP FOR ADDITIONAL STORMS ON FRIDAY WILL BE DEPENDENT UPON AMOUNT OF CONVECTIVE DEVELOPMENT THIS EVENING BUT WOULD IMAGINE THAT COLD FRONT WILL BE FARTHER SOUTH THAN ETA/GFS SUGGEST GIVEN CURRENT TRENDS. HAVE THEREFORE LOWERED TEMPS ACROSS NORTHERN SECTIONS FOR HIGHS TOMORROW AND LOWS FOR TONIGHT. EXPECT SIMILAR WEATHER ON FRIDAY WITH CENTRAL AND SOUTHERN PARTS OF THE FA HAVING THE BEST CHANCE FOR SEVERE THUNDERSTORMS. WILL GRADUALLY DRY THINGS OUT GOING INTO SATURDAY MORNING AS FRONT PUSHES INTO NORTHEAST PARTS OF TEXAS. REST OF EXTENDED FORECAST WILL BE DRY WITH BELOW NORMAL TEMPS TO START THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 77 48 65 / 50 50 60 10 HOBART OK 57 73 44 67 / 60 20 30 10 WICHITA FALLS TX 64 85 52 67 / 30 30 60 10 GAGE OK 47 61 40 65 / 40 20 20 10 PONCA CITY OK 62 69 46 62 / 60 50 60 10 DURANT OK 67 82 57 67 / 0 50 60 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 6
Hazardous weather outlook, Apr 29, 12:00 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU APR 29 2004
OKZ004>048-050>052-TXZ083>090-301200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER PARTS OF NORTHERN...WESTERN..AND CENTRAL OKLAHOMA AND
ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTH AND WEST OF A CHANDLER...TO
OKLAHOMA CITY...TO WAURIKA...TO BELLEVUE TEXAS LINE.
TIMING...
THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 2 PM AND 4 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS IN THE RISK AREA SHOULD
BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON INTO THE
EARLY EVENING HOURS. SPOTTER GROUPS AND EMERGENCY MANAGEMENT
PERSONNEL ACROSS THE REST OF THE RISK AREA SHOULD BE PREPARED FOR
SEVERE OPERATIONS THIS AFTERNOON INTO TONIGHT.
DISCUSSION...
A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH THE
CENTRAL PLAINS AND THE OKLAHOMA AND TEXAS PANHANDLES TODAY AS AN
UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL ROCKIES. BY LATE
AFTERNOON THE FRONT WILL EXTEND FROM NORTHEASTERN KANSAS THROUGH
NORTHWESTERN OKLAHOMA...INTO THE TEXAS PANHANDLE. IN ADDITION A DRY
LINE WILL MOVE EASTWARD ACROSS THE TEXAS PANHANDLE DURING THE
AFTERNOON TO THE VICINITY OF THE OKLAHOMA BORDER. AHEAD OF THE
FRONT...SOUTHERLY WINDS WILL CONTINUE TO PULL MOISTURE NORTHWARD AND
BY LATE AFTERNOON A VERY UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF
THE BOUNDARIES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
FRONT IN NORTHWESTERN OKLAHOMA BY LATE AFTERNOON AND POSSIBLY
FARTHER SOUTH ALONG THE DRYLINE. ALTHOUGH VERTICAL WIND SHEAR WILL
BE MARGINAL...STRONG INSTABILITY WILL SUPPORT SEVERE THUNDERSTORM
DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.
THE THUNDERSTORMS ARE EXPECTED TO CONTINUE OVERNIGHT AND PUSH INTO
NORTHERN AND POSSIBLY CENTRAL OKLAHOMA AIDED BY A STRONG LOW LEVEL
JET WHICH WILL CONTINUE TO FEED MOIST UNSTABLE AIR NORTHWARD INTO
THE THUNDERSTORM COMPLEX.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY ACROSS PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS. IT APPEARS THAT THE THREAT AREA
WILL SHIFT SOUTHEASTWARD...EXTENDING FROM WESTERN NORTH TEXAS INTO
CENTRAL AND SOUTHEAST OKLAHOMA AND WILL BE FOCUSED ALONG THE FRONT
AND/OR OUTFLOW BOUNDARIES FROM OVERNIGHT THUNDERSTORMS. THE SEVERE
WEATHER THREAT WILL END BY SATURDAY AS THE FRONT PUSHES SOUTH INTO
TEXAS AND THE STRONG UPPER LEVEL SYSTEM MOVES EAST OF THE
AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY...APRIL 30.In the hours before
Special weather statement, Apr 29, 4:58 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 458 PM CDT THU APR 29 2004 TXZ083-292215- HARDEMAN TX- 458 PM CDT THU APR 29 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM NEAR CHILDRESS TO 9 MILES SOUTHWEST OF LAZARE AT 456 PM CDT...MOVING NORTHEAST AT 20 MPH. THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL. PEOPLE IN HARDEMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 46 min |
| Apr 29, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 39 min |
| Apr 29, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.